MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J418H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Purulent Discharge (1812); Unspecified Infection (1930); Local Reaction (2035)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a pacemaker procedure on (b)(6) 2024 and suture was used.They brought the patient back on (b)(6) 2024, and noticed there were signs of infection, and the incision was falling apart.They sent the device to their lab to have cultures taken on it.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: g07002 pending evaluation the product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Udi: the manufacture/ expiration date is currently not available.Therefore, the full udi is currently not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify the lot #.(spbbhtto or spbbhtt0 ?) please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? what tissue dehisced? please describe the appearance of the suture during the second procedure.Did the sutures untie, break, or pull out of the tissue? were there any patient stress factors that led to the suture untying, breaking or pulling out of the tissue? how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? please provide results of cultures.How much and what type of drainage is present in this wound? were any pre-op cleansing procedures changed recently? if yes, please describe other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.Surgeon¿s name?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b3, d4 lot number.Investigation summary.The product was returned to ethicon for evaluation.Four unopened samples were received for analysis.Product code j418h.To evaluate the condition of the returned samples, the packets were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packets were opened, and the swage and attachment area were noted as expected.During the visual inspection, the sutures were correctly placed on the winding former.Sutures were dispensed without problems and examined along the strand and no anomalies or damage on the suture surface could be observed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on the cause of the reported event.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance additional information was requested, and the following was obtained: 1.Lot# spbbhtto.2.3 do female 3.28kg bmi 15.17.3.Congenital complete heart block.4.Used to close the sternum.5.Normal.6.Combination of interrupted and running.7.Multiple square knots.8.Soft tissue.9.Some intact but not holding tissue.Some suture was not possible to find.10.Pulled out of the tissue/disintegrated.11.No.12.Removed remaining sutures and washed wound.13.Pacemaker was removed on 7/1/24 and wound was washed out.14.No.15.Local pacemaker pocket infection.16.07/01/2024 17.No 18.Yes.Preoperative (b)(6) cefazolin 99mg @ 0905.Postoperative (b)(6) cefazolin 100mg @ 1700, (b)(6) cefazolin 100mg @ 0059, (b)(6) cefazolin 100mg @ 0927.19.No cultures taken before pacemaker removal on (b)(6) 2024.Streptococcus gallolyticus growth in broth only from explanted generator (b)(6) 2024.20.Purulence and fibrinous exudate.21.No.22.No.23.Culture negative infection or possible soft tissue reaction to suture.24.Pacemaker was replaced on (b)(6) 2024.Currently inpatient.

Brand Name
VCL CT BRD UD 27IN 0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. GMBH
p.o. box 1409
norderstedt D2284 1
GM   D22841
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19780131
Report Number2210968-2024-07394
Device Sequence Number15499070
Product Code GAM
UDI-Device Identifier10705031039704
UDI-Public(01)10705031039704(11)221202(17)280531(10)SPBBHTT0
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberJ418H
Device Lot NumberSPBBHTT0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age3 DA
Patient SexFemale
Patient Weight3 KG